| Model Number |
TRL-0926-030-01A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
Event or Problem Description
It was reported that, during surgery, a fin-lock glenoid, s, machined broke while inserting the implant.Surgery was finished after a non-significant delay with a sn back-up device.No harm to the patient or further complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
Section h3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified similar reported events for this device and for the same lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.A definitive root cause could not be determined.The complaint alleges no injury to the patient nor a delay during surgery.A determination of whether the device might have contributed to the reported event could not be made as a definitive root cause for the failure could not be determined.As the product lot number was not reported, a determination of whether the device met manufacturing specifications could not be made.The fin-lock combo inserter/impactor is a reusable instrument expected to be used across multiple surgeries.During normal use, the inserter grips the fin-lock glenoid implant and secures it to the glenoid impactor handle.It places the glenoid implant in the correct location and then protects the implant while the handle is being impacted with a mallet to seat the implant.Therefore, the inserter may fail if excessive force is applied during impaction or may weaken over time due to normal wear.Additionally, due to the design of the instrument, the inserter may be broken if mishandled, such as by resting a heavy object on top of the device while the bottom is unsupported.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.D2a: common device name and d2b: procode.
Additional Manufacturer Narrative
D4: catalog number and unique identifier (udi) #.
Event or Problem Description
It was reported that, during surgery, a combo inserter/impactor.S broke while inserting the implant.Surgery was finished after a non-significant delay with an sn back-up device.No harm to the patient or further complications were reported.
Additional Manufacturer Narrative
The associated device was returned and evaluated.Visual evaluation of the fin-lock combo inserter/impactor found that a piece of the reusable instrument was fractured off.Additional signs of wear were identified along the edges of the devices, specifically indents and scratches.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based upon the visual evaluation, and the nature of the device, it is likely that the device contributed the event.Potential root causes are wear due to normal use and excessive force.The fin-lock combo inserter/impactor is a reusable instrument expected to be used across multiple surgeries.During normal use, the inserter grips the fin-lock glenoid implant and secures it to the glenoid impactor handle.It places the glenoid implant in the correct location and then protects the implant while the handle is being impacted with a mallet to seat the implant.Therefore, the inserter may fail if excessive force is applied during impaction or may weaken over time due to normal wear.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem and d1: brand name.